Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online
Ask a Urologist   »  

Discoloration on head of penis. No itching, burning or pain. Stopped taking Accutane. Not STD

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
hi, i have had a discoloration on the head of my penis for about 6 months now. It doesn't itch, burn, no pain whatsoever. i noticed it while i was taking accutane. I have been off accutane for about 5 months. The discoloration is about the size of a dime and is slightly raised. it has a reddish whitish color to it. i know its not an std. I went to dermatologist they didn't really know what it was but gave me some mild steroid cream and i used the cream two times a day for 8 days and it didn't do anything
Posted Wed, 12 Sep 2012 in Penis Problems
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there. I read your description & viewed your photographs with interest. Both were extremely clear..thank you. Perhaps the dermatologist had a FDE (fixed drug eruption) in mind when he prescribed the steroid cream. It may still be the case. The 'drug' in FDE is a misnomer. It can be any food item, colouring agents etc that can be the precipitating factor. The colouring of your Roaccutane tabs/caps (? red) may have been responsible & perhaps after you stopped, some other component in your diet may be contributory! You need to be vigilant on this front.
Also the dryness arising out of roaccutane use may be responsible. Perhaps use of a good moisturizer (in india, there is a product called venusia that has a good moisturising the ingredients & match one in your country) is the order of the day. Couple that with a non-sedative once a day long acting antihistamine (fexofenadine180mg) & you should be as good as new soon!
Hope i have been candid & lucid to your satisfaction. Do give us a shout & let us know if it helps. P.S. Avoid all soaps in the interim & use Dove or any 'cleansers' only in the region till resolved. Cheers & Good Luck! Please do find time to give us a feedback & review & close the query should you have no further clarifications.
Above answer was peer-reviewed by
Follow-up: Discoloration on head of penis. No itching, burning or pain. Stopped taking Accutane. Not STD 12 hours later
Thankyou for your input. I just went to the dermatologist today and she gave me "ApexiCon Cream" she said this should make it go away. She said this cream is 10 times stronger than the cream she gave me last week
Answered by Dr. Praveen Rodrigues 7 hours later
I do agree it is 10 times stronger. Best of luck. You seem to be satisfied & all seems well. Do keep in mind all i mentioned & be vigilant nonetheless. If there are no further queries, do take time to close the query & give us your review. Cheers & Godspeed!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor